News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Worried about sleep and dreams


 vbobby - Fri Feb 15, 2008 7:37 am

I am 32 years old and am under treatment for a mental problem that started 5 years ago in Febrary 2003. I started feeling somebody is talking to me into my head. I had delusions and hallucinations. At that time I did not feel that I have a mental problem. I was working then. This delusions and hallucinations persisted and slowly it started affecting my sleep. By October 2004 I was not able to get proper sleep in the night. I started seeing very strange dreams that I cannot explain in words. I will wake up many times in the night after seeing some strange dream and took 1 to 2 hours to go back to sleep. In 2005 I carried on with delusions and hallucinations and I felt many were talking to my mind. In February 2006, I consulted a psychiatrist. He gave Risdone Forte (Risperidone) for psychosis and Baronite(Nitrazepam) for sleeplessness. By March 2005 I started feeling that my beliefs are wrong and the voices I hear in my head is not real. The voices in my head decreased. I continued with that medication in 2006 and 2007.
My problem now is that I cannot sleep without these medications. If I sleep I see strange dreams and wake up frequently in the night. Also I cannot sleep in the day time. Another problem I am facing is I am not able to concentrate while reading. If I read or close my eyes my thoghts are defelcting from one thought to another thoughts of my past. The fact is that I do not have any delusions and hallucinations now. But I cannot sleep without Risdone and Baronite tablets. Recently I met my psychiatrist, he prescribed Thioril 100 mg (Thioridazine) in addition to Risdone(3mg) and Baronite(5mg) tablets. Please help me to get rid of these medicines and to get back my concentration and sleep. I see very very abnormal dreams.
 Dr. Chan Lowe - Sat Feb 16, 2008 9:11 pm

User avatar Hello Vbobby,

There are a few possibilities. One is that the medications you are taking are effectively treating your symptoms (though possibly not sufficiently enough). As such, efforts to stop taking them may result in returning of your symptoms.

The other possibility is that you have developed some dependence on these medicines (both the nitrazepam and the risperdone can have some withdrawal effects).

I would recommend you consider seeing a psychiatrist again to discuss your current symptoms and see about any possible medication adjustments that may be needed.

Best wishes.
 vbobby - Wed Feb 20, 2008 6:12 am

I cannot sleep properly. I wake up many times in sleep. I see very abnormal dreams if I sleep. Also If I close my eyes, my mind is not stable. Thoughts are drifting from one picture to another. Do you think that my doctor's diagnosis that I have psychosis is right? My psychiatrist gave me Risdone(Risperidone)3mg, Baronite(Nitrazepam) 5mg and Thioril (Thioridazine) 100 mg . Do you think that the treatment is right on the right track?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here